MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ SMIC/ID-101; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ SMIC/ID-101; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448802
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd phoenix¿ smic/id-101 there was misidentification.The following was reported by the initial reporter: specimen lab report and binary file has been added to (b)(4).Were this patient samples? if so, what results were reported? the discrepancies were all patient samples.I believe most of the incorrect id's were caught before reporting them out but it is very easy for them to slip by when you're dealing with large numbers of results.Was patient treatment affected and were there any adverse events? n/a.Customer is reporting misidentification of strep anginosus.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6.Investigation summary: this complaint is for misidentification of streptococcus anginosus when using phoenix panel smic/id-101 (catalog number 448802) batch number 3024084.The customer did not return panels but provided isolates, binary files and phoenix generated lab reports for the investigation.The lab reports show a patient sample identified as s.Anginosus when using the complaint batch.The customer returned isolate did not grow and was not viable for complaint investigation testing.Upon subsequent follow ups, the customer stated that they will not send a new isolate for investigation testing.To investigate, two retention panels each from complaint batch 3024084 were tested using qc isolate s.Anginosus pos 3603 and pos 9984 on a phoenix m50 machine and evaluated for identification results.Next, two control panels each from the same material but different batch were tested using qc isolate s.Anginosus pos 3603 and pos 9984 on a phoenix m50 machine and evaluated for identification results.All eight panels identified as s.Anginosus, therefore, this complaint is not confirmed for misidentification.A review of the binary files was determined not to be required based on the results of the investigation.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints revealed five other complaints on batch 3024084, not related to this defect.Complaint trending was performed and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.
 
Event or Problem Description
It was reported that while using bd phoenix¿ smic/id-101 there was misidentification.The following was reported by the initial reporter: specimen lab report and binary file has been added to q:\bd phoenix m50 accounts\(b)(6).Were this patient samples? if so, what results were reported? the discrepancies were all patient samples.I believe most of the incorrect id's were caught before reporting them out but it is very easy for them to slip by when you're dealing with large numbers of results.Was patient treatment affected and were there any adverse events? n/a.Customer is reporting misidentification of strep anginosus.

Brand Name
BD PHOENIX¿ SMIC/ID-101
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17936019
Report Number1119779-2023-01125
Device Sequence Number6401001
Product Code LON
UDI-Device Identifier30382904488025
UDI-Public30382904488025
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/16/2024
Device Catalogue Number448802
Device Lot Number3024084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown